MAUDE Adverse Event Report: RESPIRONICS, INC BIPAP AUTO BIFLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC BIPAP AUTO BIFLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CA761TS
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Headache (1880); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam.There was no report of patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.A correction to b5 was made and should be: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging visualization of particles, headache related to a bipap device's sound abatement foam.There was no report of patient harm or injury.  repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section h6 (health effect - clinical code) corrected in this report.Section h6 (type of investigation, investigation findings, investigation conclusions) updated in this report.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging visualization of particles and headache related to a bipap device's sound abatement foam.There was no report of serious or permanent harm or injury.The device was returned to the third party service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed.There were two errors found.The third party service center concludes that they could not confirm the customer's allegation and there was no visible foam degradation and unit is scrapped.In this report, section d8, d9, h2, h3 and h6 has been updated.

Brand Name
BIPAP AUTO BIFLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key12543604
Report Number2518422-2021-04363
Device Sequence Number5338560
Product Code BZD
UDI-Device Identifier00606959014206
UDI-Public00606959014206
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCA761TS
Device Catalogue NumberCA761TS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer06/27/2023
07/13/2025
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date06/28/2023
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown